MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OptiCross¿ 6 HD; transducer, ultrasonic, diagnostic

BOSTON SCIENTIFIC CORPORATION OptiCross¿ 6 HD; transducer, ultrasonic, diagnostic
Model Number H74939354090
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a catheter issue occurred.The 80% stenosed target lesion was located in the moderately tortuous and moderately calcified coronary artery.An opticross 6 hd imaging catheter was advanced for intravascular ultrasound (ivus) examination of the target lesion.During the procedure, the non-boston scientific guidewire became wrapped around the distal portion of the catheter at the monorail port.The guidewire and catheter were removed together as a single unit, and the vessel was successfully rewired with a new guidewire without issue.The procedure was completed with another of the same device.There were no patient complications, and the patient was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation results: media review: media provided by the customer showed wire entanglement with the device.Device analysis findings: the device was not returned for analysis; therefore, a technical evaluation could not be performed.Device history record (dhr) review: review confirmed that the device met all material, assembly, and performance specifications prior to distribution.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Investigation conclusion: this investigation has been assigned a conclusion code of failure to follow instructions.This conclusion is supported by the following objective evidence: the device was not returned for product analysis, and the guidewire was found twisted/tangled with the opticross device.Based on opticross catheter twist complaints, it was identified that the increased torque transmission and torque strength of the hubble drive cable can result in sufficient torque build-up in the event of an imaging window kink to cause a twist event when the catheter is advanced into the patient's anatomy with the motor drive unit (mdu) on.Although it could not be confirmed whether the catheter was advanced with the mdu on or off, the twisted material is evidence of advancing the device into the patient's anatomy while rotating.According to the instructions for use (ifu), the mdu shall remain off when inserting the device into the patient's body.Based on this information, failure to follow instructions was assigned as the cause code for the twisted material.

Brand Name
OptiCross¿ 6 HD
Common Device Name
transducer, ultrasonic, diagnostic
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
2546 calle primera
la aurora - heredia, alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MA 55112
+1(763)494-1632
MDR Report Key50550387
Report Number2124215-2026-45856
Device Sequence Number16115043
Product Code OBJ
UDI-Device Identifier00191506035457
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K213593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939354090
Device Catalogue NumberH74939354090
Device Lot Number0039333470
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2026
Initial Report FDA Received Date09/01/2026
Date Device Manufactured05/13/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI SION; ASAHISION
Patient SexUnknown